Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 11, 2021, 10:19 PM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 10:19 PM EDT (02:19 UTC)
- Expired
- Aug 11, 2021, 11:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 136 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2619 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WWUS82 KTAE 120219
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1019 PM EDT Wed Aug 11 2021
FLZ028-029-034-128-134-120300-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
1019 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of Lafayette, Dixie and
eastern Taylor Counties through 1100 PM EDT...
At 1019 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cross City, moving west at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Perry, Cross City, Steinhatchee, Horseshoe Point, Suwannee,
Horseshoe Beach, Pinland, Tennille, Shamrock, Jug Island, Clara,
Cross City Airport, Shired Island, Old Town, Buckville, Dekle Beach,
Jonesboro, Jack Lee Island and Hatch Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8325 2936 8329 2946 8346 2960 8349
2968 8363 2976 8368 3020 8362 3019 8325
3010 8321 3008 8307 2989 8292 2988 8288
2976 8295 2958 8295 2959 8294 2947 8298
2935 8306 2930 8316 2929 8317
TIME...MOT...LOC 0219Z 105DEG 27KT 2968 8322
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 8:51 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 11, 8:51 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 851 PM EDT Wed Aug 11 2021 .UPDATE... A few showers and thunderstorms are still ongoing across the area with gusty winds and lightning the primary threats. This activity should continue to diminish over the next couple of hours, and a quiet night is in store for the region. && .PREV DISCUSSION [723 PM EDT]... .NEAR TERM [Through Thursday]... Convection got off to a somewhat late start this afternoon. This "delay" was likely because of subsidence induced by surface high pressure over the region, in conjunction with a swath of notable mid- level dry air cutting across the eastern third of the forecast area. The seabreeze is still apparent along the Panhandle and Nature Coast and isolated cells have developed along/near those boundaries. Expect shower/storm activity to increase in coverage through the afternoon hours and slowly push westward under light easterly steering flow. There is potential for a couple storms to be strong, capable of producing frequent lightning, heavy downpours, and gusty winds. Otherwise, another hot August day is ongoing, with widespread temperatures mainly in the low 90s observed as of ~2pm ET. Inland convection diminishes after sunset from the loss of daytime heating, but the lower I-75 corridor and southeast Big Bend may see some showers/storms arrive this evening from the Atlantic seabreeze. Muggy conditions and light/variable winds are expected tonight into tomorrow morning (lows in the 70s). A similar convective pattern likely unfolds on Thursday, with maritime cells prior to and after sunrise, followed by coastal initiation off the seabreeze and additional activity resulting from mesoscale boundaries. High temperatures are forecast to be in the low-mid 90s. Heat indices will exceed 100, though some isolated locations may briefly see values approach advisory levels. .SHORT TERM [Thursday Night Through Friday Night]... Status quo summer weather is forecast, with scattered afternoon thunderstorms by day, then firing up over the Gulf at night. .LONG TERM [Saturday Through Wednesday]... Tropical Storm Fred will be the main concern. Fred is forecast to pass through the Straits of Florida and arrive in the southeast Gulf on Saturday, then move into the northeast Gulf on Sunday. The official NHC track forecast cone encompasses our entire service area, meaning it is likely that the center will cross some part of the forecast area. The NHC forecast depicts Fred as a mid-high end tropical storm over the NE Gulf, though intensity is always a problematic forecast issue, and this situation is no different. Impacts such as wind, surge, and flooding rains are likely over some part of the forecast area. Freshwater flooding from rain is especially concerning this time due to the fact that rivers such as the Steinhatchee and Suwanee will already be in flood when Fred's rains arrive. See Hydrology section for more thoughts. The effects of Fred should be in the process of diminishing by Monday afternoon. Tuesday and next Wednesday feature the subtropical ridge axis filling back in near our latitude, meaning a return to the typical rhythm of daily thunderstorms. .AVIATION... [Through 00Z Friday] Mainly VFR conditions are expected outside showers and thunderstorms. Some patchy fog and low ceilings will be possible tonight, but confidence is too low to include for now. .MARINE... Light and gentle breezes will prevail over the waters through Friday as a high pressure ridge axis noses in from the Atlantic and across the Panhandle. The ridge will lift northward a bit on Friday night and Saturday. Tropical Storm Fred is forecast to enter the southeast Gulf on Saturday and move into the northeast Gulf on Sunday. Tropical storm conditions are possible over the waters beginning as soon as Saturday night, but are more likely to begin sometime on Sunday. Weather will start to improve on Monday, but it will take days for sea conditions on the Gulf to improve. .FIRE WEATHER... The main fire weather concern through Friday will be erratic and gusty winds near scattered afternoon thunderstorms. Otherwise, dispersion index values will remain low on Thursday afternoon due to weak transport winds. Dispersion will improve a bit on Friday. .HYDROLOGY... The Steinhatchee River is still in Moderate Flood this afternoon but may fall into the Minor Flood category on Thursday. However, it is expected to continue in flood for the foreseeable future. Minor flooding has begun on the Suwanee at Rock Bluff, and other Suwanee points are expected to reach minor flood later this week as upstream flood waters get routed downstream. The prospect of rainfall from Tropical Storm Fred is concerning, especially considering the Steinhatchee and Suwanee will be in flood as the rains from Fred arrive. Current QPF from Sunday through Tuesday is in the 2-3 inch range over the SE Big Bend. This should be viewed as preliminary, since this will depend heavily on the track, forward motion, and structure of the storm. Elsewhere, other rivers will be at risk for flooding depending on storm track. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 75 95 74 / 20 50 20 40 20 Panama City 76 91 76 93 76 / 10 60 20 50 40 Dothan 73 92 73 93 74 / 30 60 30 50 40 Albany 75 94 75 96 74 / 20 50 20 40 20 Valdosta 73 94 73 94 73 / 30 40 30 30 10 Cross City 74 93 73 93 74 / 30 40 30 30 20 Apalachicola 77 90 77 90 76 / 20 50 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Merrifield NEAR TERM...IG SHORT TERM...Haner LONG TERM...Haner AVIATION...Merrifield MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Special weather statement, Aug 11, 6:50 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
550 PM CDT Wed Aug 11 2021
ALZ065-068-069-FLZ007-009-011-112330-
Coffee AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-North Walton FL-
550 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of south central Coffee,
Geneva, south central Houston, northwestern Jackson, northeastern
Walton and northern Holmes Counties through 630 PM CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Geneva to 8 miles
southwest of Hartford to near Graceville. Movement was west at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Graceville, Geneva, Hartford, Slocomb, Samson, Esto, Campbellton,
Coffee Springs, Noma, Black, Kellys Crossroads, Southern Junction,
Logan Field Municipal A/P, Merritts Crossroads, Izagora, New Hope,
Noma Junction, Miller Crossroads, Spears and Pera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3128 8610 3108 8546 3095 8540 3089 8574
3087 8611
TIME...MOT...LOC 2250Z 107DEG 7KT 3111 8594 3100 8576 3101 8552
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 11, 7:55 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
655 PM CDT Wed Aug 11 2021
ALZ065-120045-
Coffee AL-
655 PM CDT Wed Aug 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
745 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elba, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Elba, New Brockton, Lee, Pine Level, Chestnut Grove, Richburg,
Curtis, Carl Folsom A/p, Victoria, Danleys Crossroads, Lowry Mill,
Wilkinstown, Zoar, Camp Humming Hills, Newby, Wise Mill, Arcus,
Woodland Grove Church, Bluff Spring and Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8591 3138 8593 3134 8620
TIME...MOT...LOC 2355Z 166DEG 18KT 3149 8613
72-BUNKERSpecial weather statement, Aug 11, 8:10 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
810 PM EDT Wed Aug 11 2021
FLZ029-034-120115-
Inland Dixie FL-Lafayette FL-
810 PM EDT Wed Aug 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE AND NORTHERN
DIXIE COUNTIES UNTIL 915 PM EDT...
At 810 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bell, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Shamrock, Cross City Airport, Old Town, Guaranto Springs,
Fletcher Springs, Hines, Jonesboro, Grady, Hatch Bend, Eugene,
Fletcher, San Pedro Junction and Fanning Springs.
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2972 8294 2972 8296 2970 8294 2970 8296
2961 8297 2958 8295 2959 8294 2957 8295
2967 8332 2969 8333 3004 8325 2996 8293
2989 8292 2988 8288
TIME...MOT...LOC 0010Z 100DEG 12KT 2972 8291
72-BUNKERSpecial weather statement, Aug 11, 9:09 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
909 PM EDT Wed Aug 11 2021
FLZ029-034-134-120200-
Coastal Dixie FL-Inland Dixie FL-Lafayette FL-
909 PM EDT Wed Aug 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE AND DIXIE
COUNTIES UNTIL 1000 PM EDT...
At 908 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cross City, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Cross City, Suwannee, Shamrock, Cross City Airport, Shired
Island, Old Town, Guaranto Springs, Hines, Grady, Hatch Bend, Eugene,
Fletcher, Yellow Jacket, San Pedro Junction and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3004 8327 3006 8305 2999 8296 2996 8295
2996 8293 2989 8292 2988 8288 2976 8295
2970 8294 2970 8295 2961 8297 2958 8295
2954 8298 2947 8298 2943 8302 2940 8302
2937 8307 2935 8306 2929 8318 2929 8324
TIME...MOT...LOC 0108Z 090DEG 11KT 2965 8308
72-BUNKERSpecial weather statement, Aug 11, 9:50 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
950 PM EDT Wed Aug 11 2021
FLZ028-029-034-128-134-120215-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
950 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of Lafayette, Dixie and
southeastern Taylor Counties through 1015 PM EDT...
At 950 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayo to 21 miles southwest of Fowlers
Bluff. Movement was northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe
Beach, Tennille, Shamrock, Clara, Cross City Airport, Shired Island,
Old Town, Jonesboro, Hatch Bend, Salem, San Pedro Junction, Cooks
Hammock, Howell Place, Guaranto Springs and Carbur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2936 8329 2946 8346 2960 8349 2962 8352
3010 8349 3009 8310 2999 8296 2989 8292
2988 8288 2976 8295 2970 8294 2970 8296
2961 8297 2958 8295 2954 8298 2947 8298
2937 8307 2935 8306 2929 8317 2929 8325
TIME...MOT...LOC 0150Z 114DEG 13KT 3003 8322 2913 8322
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERSpecial weather statement, Aug 11, 10:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1019 PM EDT Wed Aug 11 2021
FLZ028-029-034-128-134-120300-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
1019 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of Lafayette, Dixie and
eastern Taylor Counties through 1100 PM EDT...
At 1019 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cross City, moving west at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Perry, Cross City, Steinhatchee, Horseshoe Point, Suwannee,
Horseshoe Beach, Pinland, Tennille, Shamrock, Jug Island, Clara,
Cross City Airport, Shired Island, Old Town, Buckville, Dekle Beach,
Jonesboro, Jack Lee Island and Hatch Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8325 2936 8329 2946 8346 2960 8349
2968 8363 2976 8368 3020 8362 3019 8325
3010 8321 3008 8307 2989 8292 2988 8288
2976 8295 2958 8295 2959 8294 2947 8298
2935 8306 2930 8316 2929 8317
TIME...MOT...LOC 0219Z 105DEG 27KT 2968 8322
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:10 PM EDT | Special Weather Statement | TAE | Lafayette | 65 min |
| Aug 11, 9:02 PM EDT | River Flood Warning | TAE | Dixie, Levy | 11 days |
| Aug 11, 9:09 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 51 min |
| Aug 11, 9:50 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 25 min |
| Aug 11, 11:46 PM EDT | Special Weather Statement | TAE | Madison | 44 min |
| Aug 12, 12:28 AM EDT | Special Weather Statement | TAE | Madison | 32 min |
| Aug 12, 12:33 AM EDT | Areal Flood Advisory | TAE | Jefferson, Madison | 117 min |
| Aug 12, 12:34 PM EDT | Special Weather Statement | TAE | Gulf | 26 min |
| Aug 12, 12:53 PM EDT | Special Weather Statement | TAE | Franklin | 37 min |
| Aug 12, 12:57 PM EDT | Special Weather Statement | TAE | Gulf | 33 min |
| Aug 12, 1:00 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 30 min |
| Aug 12, 1:28 PM EDT | Special Weather Statement | TAE | Gulf | 47 min |
| Aug 12, 1:48 PM EDT | Special Marine Warning | TAE | 27 min | |
| Aug 12, 2:00 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Liberty | 60 min |
| Aug 12, 2:52 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gadsden | 53 min |
| Aug 12, 3:08 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 67 min |
| Aug 12, 3:11 PM EDT | Special Marine Warning | TAE | 64 min | |
| Aug 12, 3:39 PM EDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 42 min |
| Aug 12, 3:45 PM EDT | Special Weather Statement | TAE | Holmes, Jackson, Washington | 60 min |
| Aug 12, 3:55 PM EDT | Special Weather Statement | TAE | Jefferson | 50 min |
| Aug 12, 4:44 PM EDT | Special Weather Statement | TAE | Leon | 31 min |
| Aug 12, 4:46 PM EDT | Special Weather Statement | TAE | Holmes | 29 min |
| Aug 12, 5:31 PM EDT | Special Weather Statement | TAE | Madison, Taylor | 44 min |
| Aug 12, 6:48 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 42 min |
| Aug 12, 6:50 PM EDT | Special Marine Warning | TAE | 115 min | |
| Aug 12, 7:23 PM EDT | Special Weather Statement | TAE | Dixie | 52 min |
| Aug 11, 11:23 PM EDT | Areal Flood Advisory | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes, Thomas | 112 min |
| Aug 11, 11:52 PM EDT | Special Weather Statement | TAE | Grady | 38 min |
| Aug 12, 12:06 AM EDT | Special Weather Statement | TAE | Brooks | 24 min |
| Aug 12, 12:12 AM EDT | Special Weather Statement | TAE | Colquitt | 48 min |
| Aug 12, 12:48 AM EDT | Areal Flood Advisory | TAE | Colquitt, Dougherty, Irwin, Mitchell, Tift, Worth | 117 min |
| Aug 12, 12:55 AM EDT | Special Weather Statement | TAE | Thomas | 50 min |
| Aug 12, 12:58 AM EDT | Special Weather Statement | TAE | Tift, Worth | 47 min |
| Aug 12, 4:20 PM EDT | Special Weather Statement | TAE | Miller | 55 min |
| Aug 11, 8:06 PM EDT | Severe Thunderstorm Warning | TAE | Coffee | 38 min |
| Aug 12, 4:59 PM EDT | Severe Thunderstorm Warning | TAE | Houston | 46 min |
| Aug 12, 5:12 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 39 min |
| Aug 12, 5:55 PM EDT | Special Weather Statement | TAE | Dale, Henry | 35 min |
| Aug 12, 6:26 PM EDT | Special Weather Statement | TAE | Dale | 19 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.